MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2.5 15MM; PROSTHESIS, KNEE, PATELLO FEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2.5 15MM; PROSTHESIS, KNEE, PATELLO FEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number N/A
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Emotional Changes (1831); Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 12/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6)2019.Following the surgery, the patient began experiencing increasing pain, instability, aching, popping, stiffness, buckling, weakness, and swelling to her knees.In (b)(6) 2021, the patient was descending a set of stairs when her knees gave out.She fell down the stairs.Several months later, the patient suffered another fall due to weakness in her knees.On (b)(6) 2023, the patient reported that the pain, weakness, and popping in her knees had become increasingly worse over the past year.The patient's physician explained that due to ¿one of the packaging layers of the plastic insert¿ being ¿out of specification,¿ early oxidation ¿can cause the plastic to wear out earlier than expected or to become damaged after it is implanted.¿ with the patient's continued symptoms of knee pain, swelling, and the inability to bear weight, plaintiff agreed to undergo a right knee revision surgery followed by a left knee revision surgery.Plaintiff will undergo a left total knee replacement revision surgery to remove the device from her left knee.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0023-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The following sections were updated: a2, a3, d6b.D10 concomitant devices: (b)(6) 02-022-45-2525 - truliant tib fit tray cem sz 2.5f / 2.5t, (b)(6) 200-07-29 - advanced patella 29m 3 peg implant, e1, g1, h6.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 2.5 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLO FEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key17002993
Report Number1038671-2023-01141
Device Sequence Number12407147
Product Code JWH
UDI-Device Identifier10885862304223
UDI-Public10885862304223
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Model NumberN/A
Device Catalogue Number02-022-35-2515
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale